MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-332
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event an event regarding disassociation involving a metal head was reported.The event was confirmed via clinician review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "based upon the information supplied in this inquiry including the inquiry layout and x-rays supplied, i can confirm that the prosthetic femoral head did indeed displace due to either fracture or erosion/dissolution of the implant¿s femoral neck/trunnion." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported the device was revised due to disassociation (head breaking off the trunnion).Clinician review of provided medical records indicated that the prosthetic femoral head did indeed displace due to either fracture or erosion/dissolution of the implant¿s femoral neck/trunnion.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to the head breaking off the trunnion.Patient is active and involved with manual labor.A femoral head and restoration modular proximal body were revised.Due to intra-operative damage to the stem/ neck junction, the restoration modular distal stem was also revised, adding 60 to 90 minutes to the procedure (intra-op event reported).Rep can provide additional pictures and otherwise confirmed that no further information will be released by the hospital or surgeon.Update 11/february/2021 wg: the rep is unaware if the shell or liner, which are competitor devices, were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a metal head was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "based upon the information supplied in this inquiry including the inquiry layout and x-rays supplied, i can confirm that the prosthetic femoral head did indeed displace due to either fracture or erosion/dissolution of the implant¿s femoral neck/trunnion." product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 05-mar-2014 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported the device was revised due to disassociation (head breaking off the trunnion).Clinician review of provided medical records indicated that the prosthetic femoral head did indeed displace due to either fracture or erosion/dissolution of the implant¿s femoral neck/trunnion.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not available.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to the head breaking off the trunnion.Patient is active and involved with manual labor.A femoral head and restoration modular proximal body were revised.Due to intra-operative damage to the stem/ neck junction, the restoration modular distal stem was also revised, adding 60 to 90 minutes to the procedure (intra-op event reported).Rep can provide additional pictures and otherwise confirmed that no further information will be released by the hospital or surgeon.Update 11/february/2021 (b)(4): the rep is unaware if the shell or liner, which are competitor devices, were revised.

Brand Name
32MM +8 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11405372
Report Number0002249697-2021-00368
Device Sequence Number3381666
Product Code JDI
UDI-Device Identifier07613327013122
UDI-Public07613327013122
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number6260-9-332
Device Catalogue Number6260-9-332
Device Lot Number46721301
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR